International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 2009 / Article

Research Article | Open Access

Volume 2009 |Article ID 769467 | 7 pages | https://doi.org/10.1155/2009/769467

Fixed Points for w-Contractive Multimaps

Academic Editor: Jerzy Dydak
Received03 Feb 2009
Accepted04 Mar 2009
Published16 Apr 2009

Abstract

Using the generalized Caristi's fixed point theorems we prove the existence of fixed points for self and nonself multivalued weakly -contractive maps. Consequently, Our results either improve or generalize the corresponding fixed point results due to Latif (2007), Bae (2003), Suzuki, and Takahashi (1996) and others.

1. Introduction

It is well known that Caristi's fixed point theorem [1] is equivalent to Ekland variational principle [2], which is nowadays is an important tool in nonlinear analysis. Most recently, many authors studied and generalized Caristi's fixed point theorem to various directions. For example, see [36] and references therein.

Using the concept of Hausdorff metric, Nadler Jr. [7] has proved multivalued version of the Banach contraction principle which states that each closed bounded valued contraction map on a complete metric space, has a fixed point. Recently, Bae [4] introduced a notion of multivalued weakly contractive maps and applying generalized Caristi's fixed point theorems he proved several fixed point results for such maps in the setting of metric and Banach spaces. Many authors have been using the Hausdorff metric to obtain fixed point results for multivalued maps on metric spaces, but, in fact for most cases the existence part of the results can be proved without using the concept of Hausdorff metric.

Recently, using the concept of -distance [8], Suzuki and Takahashi [9] introduced a notion of multivalued weakly contractive(in short, -contractive) maps and improved the Nadler's fixed point result without using the concept of Hausdorff metric. Most recently, Latif [10] generalized the fixed point result of Suzuki and Takahashi [9, Theorem 1]. Some interesting examples and fixed point results concerning -distance can be found in [6, 1115] and references therein.

In this paper, introducing a notion of multivalued weakly -contractive maps, we prove some fixed point results for self and nonself multivalued maps. Our results either improve or generalize the corresponding results due to Latif [10], Bae [4], Mizoguchi and Takahashi [16], Suzuki and Takahashi [9], Husain and Latif [17], Kaneko [18] and many others.

2. Preliminaries

Let be a metric space with metric . We use to denote the collection of all nonempty subsets of and for the collection of all nonempty closed subsets of . Recall that a real-valued function defined on is said to be lower (upper) semicontinuous if for any sequence with imply that ().

Introducing the following notion of –distance, Kada et al. [8] improved the Caristi's fixed point theorem, Ekland variational principle, and Takahashi existence theorem.

A function is called a - on if it satisfies the following for any :

()() a map is lower semicontinuous;() for any there exists such that and imply

Note that, in general for , and not either of the implications necessarily hold. Clearly, the metric is a -distance on . Let be a normed space. Then the functions defined by and for all are -distances [8].

Let be a nonempty subset of . A multivalued map is called -contractive [9] if there exist a -distance on and a constant such that for any and there is satisfyingIn particular, if we take , then -contractive map is a contractive type map [17].

We say is weakly -contractive if there exists a -distance on such that for any and there is withwhere is a function from to such that is positive on and

In particular, if we take for a constant with then a weakly -contractive map is -contractive. If we define for and , then is a function from to with for every . Also we getthat is, the weakly -contractive map is generalized -contraction [10].

We say a multivalued map is -inward if for each , w-, where w- is the -inward set of at , which consists all the elements such that either or there exists with and

In particular, if we take , then -inward set is known as metrically inward set [4].

A point is called a fixed point of if and the set of all fixed points of is denoted by Fix.

In the sequel, otherwise specified, we will assume that is lower semicontinuous function, is positive function on and and is a -distance on .

Using the concept of -distance, Kada et al. [8] have generalized Caristi's fixed point theorem as follows.Theorem 2.1. Let be a complete metric space. Let be a map such that for each Then, there exists such that and

Now, we state generalized Caristi's fixed point theorems which are variant to the results of Bae [4, Theorem 2.1 and Corollary 2.5].Theorem 2.2. Let be a complete metric space. Let be a map such that for each ,where is an upper semicontinuous function from the right. Then, has a fixed point such that Theorem 2.3. Let be a complete metric space. Let be lower semicontinuous function such that for andLet be a map such that for each , andThen, has a fixed point such that

Suzuki and Takahashi [9] have proved the following fixed point result which is an improved version of the multivalued contraction principle due to Nadler Jr. [7].Theorem 2.4. Let be a complete metric space. Then each multivalued -contractive map has a fixed point.

3. Main Results

Without using the Hausdorff metric, we prove the following fixed point result for multivalued self map. Theorem 3.1. Let be a complete metric space and let be a weakly -contractive map for which is lower semicontinuous from the right and . Then has a fixed point.

Proof. Let be the graph of . Clearly, is a closed subset of . Define a metric on byThen is a complete metric space and is -distance on . Now, define by for all and byThen is lower semicontinuous and is upper semicontinuous from the right because is lower semicontinuous from the right. Define byThen is a -distance on (see [14, page 47]. Now, suppose Fix=. Then for each , we have . Since there is such thatSince , we havealso, note thatDefine a function by , then we getThus, by Theorem 2.2, has a fixed point, which is impossible. Hence, must has a fixed point. This completes the proof.

As a consequence, we obtain the following recent fixed point result of Latif [10, Theorem 2.2].

Corollary 3.2. Let be a complete metric space. Let be a map such that for any and there is withwhere is function from to with for every Then has a fixed point.

Proof. Define byThen for all , is lower semicontinuous from the right (see [19]). Also note thatand for each , we haveIt follows from (3.8) and (3.11) thatThus is weakly -contractive map for which is lower semicontinuous from the right and . Therefore, by Theorem 3.1, has a fixed point.

Remark 3.3. (a) Theorem 3.1 generalizes Theorem 2.4 of Suzuki and Takahashi [9]. Indeed, consider for a constant with Theorem 3.1 also generalizes and improves the fixed point result of Bae [4, Theorem 3.1] .
(b) Corollary 3.2 generalizes fixed point result of Husain and Latif [17, Theorem 2.3] and improves [16, Theorem 5]. Moreover, it improves and generalizes [18, Theorem 1].
Without using the Hausdorff metric, we prove the following fixed point result for nonself multivalued maps with respect to -distance.

Theorem 3.4. Let be a closed subset of a complete metric space and let be a weakly -contractive map for which is lower semicontinuous and . Then has a fixed point provided is -inward on .

Proof. Let , , , and be the same as in the proof of Theorem 3.1. Suppose Fix. Then, for each we have . Since w- there exists with and Since the map is weakly -contractive, there exists such thatwhere is lower semicontinuous and . From (3.13) and (3.14), we getThus,Since , we haveand hence, we getNow, define a function by . Then from (3.18) we getand using (3.16), we obtainThus by Theorem 2.3, has a fixed point, which is impossible. Hence, it follows that must has a fixed point.

Using the same method as in the proof of Corollary 3.2, we can obtain the following fixed point result for nonself generalized -contractions.

Corollary 3.5. Let be a closed subset of a complete metric space and let be a map satisfying inequality (3.8) for which is upper semicontinuous. Then has a fixed point provided is -inward on .

Remark 3.6. (a) Our Theorem 3.4 and Corollary 3.5 improve the results of Bae [4, Theorem 3.3 and Corollary 3.4], respectively.
(b) The analogue of all the results of this section can be established with respect to -distance [20].

References

  1. J. Caristi, “Fixed point theorems for mappings satisfying inwardness conditions,” Transactions of the American Mathematical Society, vol. 215, pp. 241–251, 1976. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  2. I. Ekland, “Nonconvex minimization problems,” Bulletin of the American Mathematical Society, vol. 1, no. 3, pp. 443–474, 1979. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  3. S. Al-Homidan, Q. H. Ansari, and J.-C. Yao, “Some generalizations of Ekeland-type variational principle with applications to equilibrium problems and fixed point theory,” Nonlinear Analysis: Theory, Methods & Applications, vol. 69, no. 1, pp. 126–139, 2008. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  4. J. S. Bae, “Fixed point theorems for weakly contractive multivalued maps,” Journal of Mathematical Analysis and Applications, vol. 284, no. 2, pp. 690–697, 2003. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  5. M. A. Khamsi, “Remarks on Caristi's fixed point theorem,” Nonlinear Analysis: Theory, Methods & Applications. In press. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  6. S. Park, “On generalizations of the Ekeland-type variational principles,” Nonlinear Analysis: Theory, Methods & Applications, vol. 39, no. 7, pp. 881–889, 2000. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  7. S. B. Nadler, Jr., “Multivalued contraction mappings,” Pacific Journal of Mathematics, vol. 30, pp. 475–488, 1969. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  8. O. Kada, T. Susuki, and W. Takahashi, “Nonconvex minimization theorems and fixed point theorems in complete metric spaces,” Mathematica Japonica, vol. 44, pp. 381–391, 1996. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  9. T. Suzuki and W. Takahashi, “Fixed point Theorems and characterizations of metric completeness,” Topological Methods in Nonlinear Analysis, vol. 8, no. 2, pp. 371–382, 1996. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  10. A. Latif, “A fixed point result in complete metric spaces,” JP Journal of Fixed Point Theory and Applications, vol. 2, no. 2, pp. 169–175, 2007. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  11. Q. H. Ansari, “Vectorial form of Ekeland-type variational principle with applications to vector equilibrium problems and fixed point theory,” Journal of Mathematical Analysis and Applications, vol. 334, no. 1, pp. 561–575, 2007. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  12. A. Latif and A. A. N. Abdou, “Fixed points of generalized contractive maps,” Journal of Fixed Point Theory and Applications. In press. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  13. A. Latif and W. A. Albar, “Fixed point results in complete metric spaces,” Demonstratio Mathematica, vol. 41, no. 1, pp. 145–150, 2008. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  14. W. Takahashi, Nonlinear Functional Analysis. Fixed Point Theory and Its Applications, Yokohama Publishers, Yokohama, Japan, 2000. View at: Zentralblatt MATH | MathSciNet
  15. J. S. Ume, B. S. Lee, and S. J. Cho, “Some results on fixed point theorems for multivalued mappings in complete metric spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 30, no. 6, pp. 319–325, 2002. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  16. N. Mizoguchi and W. Takahashi, “Fixed point theorems for multivalued mappings on complete metric spaces,” Journal of Mathematical Analysis and Applications, vol. 141, no. 1, pp. 177–188, 1989. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  17. T. Husain and A. Latif, “Fixed points of multivalued nonexpansive maps,” International Journal of Mathematics and Mathematical Sciences, vol. 14, no. 3, pp. 421–430, 1991. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  18. H. Kaneko, “Generalized contractive multivalued mappings and their fixed points,” Mathematica Japonica, vol. 33, no. 1, pp. 57–64, 1988. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  19. C.-L. Guo, “Fixed point theorems for singlevalued mappings and multivalued mappings on complete metric spaces,” Chinese Journal of Mathematics, vol. 19, no. 1, pp. 31–53, 1991. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  20. T. Suzuki, “Generalized distance and existence theorems in complete metric spaces,” Journal of Mathematical Analysis and Applications, vol. 253, no. 2, pp. 440–458, 2001. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet

Copyright © 2009 Abdul Latif and Marwan A. Kutbi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

451 Views | 374 Downloads | 4 Citations
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.